Alert archive / California / Wind Advisories in 2015
Wind Advisory 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 12, 2015, 5:34 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2015, 5:34 AM PDT (12:34 UTC)
- Expired
- Mar 12, 2015, 12:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS76 KLOX 121234 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 534 AM PDT THU MAR 12 2015 ...GUSTY NORTHERLY WINDS TO AFFECT PORTIONS OF THE SANTA BARBARA...VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH THIS MORNING... .A STRENGTHENING NORTHERLY GRADIENT HAS DEVELOPED CAUSING GUSTY NORTHERLY WINDS ACROSS PORTIONS OF THE MOUNTAINS THIS MORNING. WINDS WILL DECREASE LATE THIS MORNING. WINDS WILL LIKELY SHIFT TO THE NORTHEAST EARLY FRIDAY MORNING OVER LOS ANGELES AND VENTURA COUNTIES WHEN ADDITIONAL WIND ADVISORIES MIGHT BE NEEDED. CAZ052-121900- /O.NEW.KLOX.WI.Y.0011.150312T1234Z-150312T1900Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 534 AM PDT THU MAR 12 2015 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL AFFECT PORTIONS OF THE SANTA YNEZ MOUNTAIN RANGE THROUGH THIS MORNING. STRONGEST WIND GUSTS WILL BE IN THE HILLS ABOVE MONTECITO. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR SAN MARCOS PASS...AND ABOVE THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-053-054-121900- /O.NEW.KLOX.WI.Y.0011.150312T1234Z-150312T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 534 AM PDT THU MAR 12 2015 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * WINDS AND TIMING...NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH NOON THIS AFTERNOON. THERE WILL BE ISOLATED GUSTS TO 55 MPH ACROSS A FEW HIGHER PEAKS ALONG THE INTERSTATE 5 CORRIDOR. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5...HIGHWAYS 14 AND 33...AS WELL AS TOPANGA...MALIBU...DECKER CANYONS AND KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/DB
2 follow-up statements
308 WWUS76 KLOX 121323 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 623 AM PDT THU MAR 12 2015 ...GUSTY NORTHERLY WINDS TO AFFECT PORTIONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND ADJACENT MOUNTAINS AS WELL AS THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS INCLUDING THE SANTA MONICA RANGE THROUGH THIS MORNING... .A STRENGTHENING NORTHERLY GRADIENT HAS DEVELOPED CAUSING GUSTY NORTHERLY WINDS ACROSS PORTIONS OF THE MOUNTAINS THIS MORNING. WINDS WILL DECREASE LATE THIS MORNING. WINDS WILL LIKELY SHIFT TO THE NORTHEAST EARLY FRIDAY MORNING OVER LOS ANGELES AND VENTURA COUNTIES WHEN ADDITIONAL WIND ADVISORIES MIGHT BE NEEDED. CAZ039-121900- /O.EXA.KLOX.WI.Y.0011.000000T0000Z-150312T1900Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 623 AM PDT THU MAR 12 2015 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * WINDS AND TIMING...BELOW PASSES AND CANYONS FROM GAVIOTA TO MONTECITO...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THIS MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY BELOW THE HILLS NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ052-121900- /O.CON.KLOX.WI.Y.0011.000000T0000Z-150312T1900Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 623 AM PDT THU MAR 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL AFFECT PORTIONS OF THE SANTA YNEZ MOUNTAIN RANGE THROUGH THIS MORNING. STRONGEST WIND GUSTS WILL BE IN THE HILLS ABOVE MONTECITO. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR SAN MARCOS PASS... AND ABOVE THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-053-054-121900- /O.CON.KLOX.WI.Y.0011.000000T0000Z-150312T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 623 AM PDT THU MAR 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH NOON THIS AFTERNOON. THERE WILL BE ISOLATED GUSTS TO 55 MPH ACROSS A FEW HIGHER PEAKS ALONG THE INTERSTATE 5 CORRIDOR. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5...HIGHWAYS 14 AND 33...AS WELL AS TOPANGA... MALIBU... DECKER CANYONS AND KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CK/DB
725 WWUS76 KLOX 121901 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1201 PM PDT THU MAR 12 2015 CAZ039-046-052>054-122015- /O.EXP.KLOX.WI.Y.0011.000000T0000Z-150312T1900Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...LOCKWOOD VALLEY...MOUNT PINOS... ACTON...MOUNT WILSON...SANDBERG 1201 PM PDT THU MAR 12 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE MOSTLY DROPPED BELOW ADVISORY LEVELS TODAY. HOWEVER...WINDS ARE EXPECTED TO INCREASE TONIGHT INTO FRIDAY AND MORE ADVISORIES MAY BE NEEDED. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 4:40 AM PDT, 54 minutes earlier.
Area forecast discussion, Mar 12, 4:40 AM PDT, 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 440 AM PDT THU MAR 12 2015 UPDATED AVIATION SECTION ...RECORD HIGH TEMPERATURES EXPECTED THIS WEEKEND FOR SOME COASTAL AND COASTAL VALLEY LOCATIONS... .SYNOPSIS... HOT AND DRY WEATHER IS EXPECTED THROUGH MONDAY...WITH SATURDAY AND SUNDAY BEING THE HOTTEST. HIGH PRESSURE AND OFFSHORE BREEZES WILL KEEP TEMPERATURES WELL ABOVE SEASONAL NORMALS. A COOLING TREND AND RETURN OF THE MARINE LAYER WILL ARRIVE EARLY NEXT WEEK. && .SHORT TERM (TODAY-SAT)...LATEST FOG PRODUCT IMAGERY INDICATED MOSTLY CLEAR SKIES EXCEPT FOR STRATUS ACROSS THE ENTIRE SANTA YNEZ VALLEY AND THE INTERIOR AREAS OF SLO/SANTA BARBARA COUNTIES INCLUDING THE NORTHERN SLOPES OF THE VENTURA COUNTY MOUNTAINS. SOME STRATUS WAS ALSO TRYING TO DEVELOP ALONG THE SANTA BARBARA CENTRAL COAST. THE CLOUDS BANKING UP AGAINST THE NRN SLOPES SHOULD LINGER THROUGH NOON TODAY. THE WEAK FRONTAL SYSTEM THAT MOVED THROUGH THE AREA DID LITTLE TO COOL THE ATMOSPHERE AS THE LATEST AMDAR SOUNDING AROUND KLAX INDICATED A VERY SHALLOW AND STRONG INVERSION AROUND 200 FT DEEP. NOT ANTICIPATING ANY STRATUS TO DEVELOP FOR AREAS S OF POINT CONCEPTION...BUT IF RANDOM LOW CLOUDS DO FORM ALONG THE COAST IT WILL BE DENSE. GUSTY NORTHERLY WINDS HAVE ALREADY DEVELOPED ACROSS PORTIONS OF THE LA/VTU/SBA COUNTY MOUNTAINS. LAX-BFL GRADIENT WAS JUST UNDER -4 MB. WINDS WILL SPREAD INTO THE SANTA CLARITA AND SAN FERNANDO VALLEYS LATER THIS MORNING...THEN OVER THE SEPULVEDA PASS INTO THE WEST LA. THE STRONGEST WINDS WILL OCCUR ACROSS THE MOUNTAINS AND SANTA CLARITA VALLEY...BUT SHOULD REMAIN JUST BELOW WIND ADVISORY LEVELS. THERE WILL BE A FEW OUTLIER MOUNTAINS STATIONS THAT COULD SEE GUSTS OVER 50...SUCH AS WHITAKER PEAK IN THE MORNING. WINDS WILL QUICKLY SHIFT TO THE NORTHEAST LATE THIS MORNING AND WINDS WILL BECOME MORE WIDESPREAD INTO THE WIND PRONE VENTURA COUNTY VALLEYS AND COAST. AGAIN...WINDS SHOULD REMAIN UNDER ADVISORY LEVELS. IF WINDS DO STRENGTHEN LATER THIS MORNING...THEN THE DAY SHIFT COULD ISSUE A WIND ADVISORY FOR THE USUAL SANTA ANA WIND PRONE AREAS FOR LA/VTU COUNTIES. SYNOPTICALLY... A POSITIVE TILTED AMPLIFIED UPPER RIDGE WILL QUICKLY BUILD ACROSS THE WEST COAST INTO VANCOUVER CANADA THIS AFTERNOON...ONCE AGAIN TYPICAL OF THIS WINTER. THE COMBINATION OF THE UPPER RIDGE AND MODERATE NORTH TO NORTHEAST WINDS AT THE SURFACE WILL ALLOW COAST AND COASTAL VALLEYS TO WARM UP 8 TO 15 DEGREES TODAY...INCLUDING THE CENTRAL COAST. THIS SYNOPTIC PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH THE RIDGE AXIS BECOMING MORE POSITIVELY TILTED INTO THE INTERMOUNTAIN REGION. WITH A FEW MORE DEGREES OF WARMING EXPECTED ON SAT/SUN...THERE WILL BE A GOOD CHANCE THAT SOME COAST AND VALLEY HIGH TEMP RECORDS WILL BE BROKEN. MODELS DO INDICATE SOME HIGH CLOUDS MOVING OVER THE AREA FRIDAY INTO SATURDAY...AND IF THE CLOUD SHIELD THICKENS UP...THEN HIGH TEMPS COULD BE A FEW DEGREES COOLER THAN THE CURRENT FORECAST SHOWS. HOWEVER...THIS WILL STILL ALLOW FOR HIGH TEMPS TO BE UP NEAR 20 DEGREES WARMER THAN USUAL FOR THIS TIME OF YEAR. PEOPLE RUNNING IN THIS WEEKEND'S L.A. MARATHON AND 5 K RACE NEED TO BE AWARE OF THE POTENTIAL FOR SERIOUS HEAT RELATED PROBLEMS...ESPECIALLY AFTER MID-MORNING. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED COVERING THE UPCOMING HEAT EVENT. (LAXSPSLOX) .LONG TERM (SUN-WED)... ON SUNDAY...BOTH THE GFS AND EC MODELS CONTINUE TO KEEP THE RIDGE AXIS OVER SOCAL KEEPING THE UNSEASONABLE HIGH TEMPS OVER MUCH OF THE FORECAST AREA. BY MONDAY...AN UPPER DISTURBANCE WILL MOVE INTO NRN CALIFORNIA ALLOWING FOR SOME COOLING FOR AREAS N OF POINT CONCEPTION...AND ONLY A COUPLE DEGREES OF COOLING ACROSS LA/VTU COUNTIES. BEST COOLING WILL OCCUR ACROSS THE CENTRAL COAST. THE RIDGE WILL FINALLY BREAK DOWN BY TUESDAY ALLOWING FOR A MORE SIGNIFICANT COOLING TREND WITH COAST AND VALLEY HIGHS IN THE UPPER 70S AND LOWER 80S. ANOTHER UPPER LOW SHOULD MOVE OVER SOUTHERN CALIFORNIA BY WEDNESDAY WITH MORE SIGNIFICANT COOLING DOWN INTO THE 70S. EXPECT A RETURN OF THE MARINE LAYER STRATUS FOR COASTAL AREAS EARLY AS MONDAY OR TUESDAY. && .AVIATION...12/1140Z... AT 0815Z...THE BASE OF THE MARINE INVERSION WAS AT 200 FEET. THE TOP OF THE INVERSION WAS AT 1300 FEET WITH A TEMPERATURE OF 20C. EXCEPT FOR SOME STRATUS WITH IFR TO LIFR CONDS ACROSS THE INTERIOR VLYS OF SLO AND SBA COUNTIES...THE SANTA YNEZ VALLEY...AND PORTIONS OF THE CENTRAL COAST...CONDS WILL BE VFR THRU THE PD. THE WILL BE LOCALLY GUSTY N TO NE WINDS THIS MORNING AND AGAIN LATE TONIGHT/FRI MORNING ACROSS PORTIONS OF L.A. AND VTU COUNTIES...WITH LOCAL LLWS AND MDT UDDF. KLAX...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDS THROUGH THE PD. KBUR...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDS THROUGH THE PD. SOME LLWS AND MDT UDDF EXPECTED THIS MORNING THROUGH EARLY AFTERNOON. && .MARINE...12/400 AM... FAIRLY CONFIDENT THAT SCA CONDITIONS ACROSS THE SOUTHERN TWO THIRDS OF THE OUTER WATERS WILL WEAKEN BY MID OR LATE MORNING. THERE IS A 20 PERCENT CHANCE THAT SCA CONDITIONS WILL PERSIST THROUGH LATE THIS EVENING. ACROSS THE INNER WATERS...THERE IS A 30 TO 40 PERCENT CHANCE THAT SCA CONDS WILL OCCUR FRI MORNING NEAR SHORE FROM VENTURA SOUTH TO SANTA MONICA. && .LOX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...KAPLAN AVIATION...DB MARINE...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 11, 6:00 AM PDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED MAR 11 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-121300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED MAR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE A LARGE SPIKE UP WITH TEMPERATURES BEGINNING THURSDAY...PEAKING THIS WEEKEND WITH RECORD HIGH TEMPERATURES EXPECTED. HIGHS WILL REACH THE LOWER 90S ON SATURDAY AND SUNDAY. THERE WILL BE GUSTY OFFSHORE WINDS FRIDAY MORNING AS WELL. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:20 AM PDT | Small Craft Advisory | LOX | 11 hr | |
| Mar 12, 1:55 PM PDT | Small Craft Advisory | LOX | 4 hr | |
| Mar 12, 3:12 PM PDT | Wind Advisory | LOX | Los Angeles | 24 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.